Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level low dug into the southwestern U.S. and northern Mexico. Cold air moving into the region ahead of the low caused rain showers to turn to snow and snow showers. Mostly light amounts of snow fell across southeastern New Mexico with one isolated heavy event in Queen.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 29, 9:30 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 29, 9:30 PM MST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1030 PM CST Tue Dec 29 2020
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
SHRA/TSRA have stayed just far enough w-nw to not impact MAF and
recent trends indicate that will continue to be the case. Much
ballyhooed cold front was south of Tucumcari-Amarillo and is set
to arrive at HOB by 08Z and MAF by 09Z. MVFR CIGS will be a little
slow come in and are not expected to make it to CNM/HOB, but as
early as 11Z at MAF. Northerly post-frontal winds 20-25kts
sustained still look good. Precip will transition RA or RASN 20Z-
24Z to SN around 00Z at MAF/INK/FST/PEQ.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 40 40 27 37 / 40 30 70 60
Carlsbad 35 41 24 52 / 10 50 30 10
Dryden 48 53 32 41 / 0 50 90 60
Fort Stockton 41 42 26 40 / 0 70 80 40
Guadalupe Pass 33 35 22 43 / 10 50 30 10
Hobbs 34 36 21 45 / 10 20 30 20
Marfa 32 32 22 38 / 0 60 80 30
Midland Intl Airport 41 41 27 38 / 20 50 70 50
Odessa 40 40 27 39 / 20 60 70 40
Wink 40 42 28 48 / 0 70 60 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Winter Storm Watch from Wednesday afternoon through Thursday
evening for Andrews-Borden-Central Brewster County-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Ector-Glasscock-Howard-Lower
Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
Upton-Ward-Winkler.
High Wind Warning from 5 AM to 5 PM MST Wednesday for Guadalupe
and Delaware Mountains.
&&Hazardous weather outlook, Dec 29, 1:43 PM MST, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
243 PM CST Tue Dec 29 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-302045-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
243 PM CST Tue Dec 29 2020 /143 PM MST Tue Dec 29 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Strong to severe thunderstorms are possible today and tonight across
portions of the Permian Basin. Large hail will be the main threat.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A High Wind Warning is in effect for Guadalupe Pass Wednesday.
A Winter Storm Watch is in effect for most of West Texas from
Wednesday afternoon through Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Dec 29, 6:30 PM MST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
730 PM CST Tue Dec 29 2020
TXZ045-046-050-051-300215-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
730 PM CST Tue Dec 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...
SOUTHEASTERN GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON
COUNTIES UNTIL 815 PM CST...
At 729 PM CST, Doppler radar was tracking multiple strong
thunderstorms about 10 miles east of Andrews, moving northeast at 35
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Andrews, Lamesa, Lamesa Municipal Airport, Los Ybanez, Sparenberg,
Tenmile, Patricia, Punkin Center, Klondike and Andrews County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3263 10169 3261 10169 3222 10240 3234 10258
3290 10204
TIME...MOT...LOC 0129Z 237DEG 40KT 3236 10237
87Heavy Snow, Guadalupe Mountains of Eddy County
- When
- December 30, 12:00 AM MST to 3:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Reported by
- Social Media
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
An estimated four inches of snow fell in Queen.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, December 30, 20201 death · 1 event
- Strong Wind in Washington, December 30, 2020$5.0 million · 1 event
- Tornado and Flash Flood in Texas, December 30 to 31, 2020$700,000 · EF0 · 3 events
- Heavy Snow in Texas, December 30 to 31, 202029 events
- Winter Storm and Heavy Snow in Idaho, December 30 to 31, 202011 events
- Winter Weather in Montana, December 30 to 31, 20204 events
- Winter Weather in Arkansas, December 30 to 31, 20204 events
- Heavy Snow and Winter Weather in Idaho, December 30 to 31, 20203 events
- Winter Weather in Texas, December 30, 20202 events
- Heavy Snow in Washington, December 30 to 31, 20202 events
- Winter Weather in Nevada, December 30 to 31, 20202 events
- Winter Weather in California, December 30 to 31, 20202 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 935666.